Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Depression

Effexor XR Withdrawal

02/22/2008

Question:

I have been taking 150 MG of Effexor XR daily for the past 3 years. I want to try and stop taking it. My first attempt was unsuccessful because I didn't know I needed to taper off. Within 2 days I was feeling sick, it would come and go in waves, similar to motion sickness.

I`m unable to go to the doctor because of my financial situation. I would be grateful if you would please advise me how to taper off Effexor XR.

Answer:

The first question should be if you should discontinue Effexor. Many individuals with depression need many years of treatment before considering this as final decision. When this decision has been determined, a slow tapering process is almost always necessary for Effexor. This may require weeks to months as a more minor discontinuation syndrome resolves itself. It sounds like this has been a problem for you so I would recommend a slow tapering (over two months at least) and probably with the help of your physician who can help you monitor. Hope this helps.

For more information:

Go to the Depression health topic, where you can:

Response by:

Nicholas A Votolato, RPh BCPP Nicholas A Votolato, RPh BCPP
Formerly:
Introductory Clinicxal Psychopharamcology
Advanced Clinical Psychopharmacology
Clinical Pharmacokinetics
Clinical Therapetics
College of Medicine
The Ohio State University